Thanks for all the help and advice girls. The pain did ease and I hope I won't get too much more of it, but at least if I do, I know that it doesn't last all the time. Thanks Unafitz also for giving me hope with the 5 years comment. When I found I had secondaries in my liver I thought I would have only a few months. Still loads of chemo to go, having only had 4 watered down sessions so far (equal to 1 and a third full strength), but your comment does make me feel it could be worth it all. Maybe I will still get to fulfil some of the dreams I have.
Thank you all for your kind words - I know so many are going through the same or similar - roll on Christmas!
I think the worst of all are the hot flushes - doc prescribed me a tablet called Abufene (I think it's French) and it worked really well for a month but since last tax they've come back with avengeance! I just think the taxotere is stronger than anything else I can take and overtakes other meds - either that or the oestrogen is making a mass exit from my body!
I took part in the TaNGO trial 5 after DX almost 5 years ago. I was told before the treatment started that there 'might' be some 'discomfort' - oh yes ,that would be the same old 'discomfort' associated with childbirth...
I had horrendous pains in my legs -and later in my neck and shoulders.I had a virtual pen friend who was going through the same treatment and the first time we spoke is when she phoned me one day. I was still in bed unable to get up and she was on her settee .On picking up the phone I heard a voice say. " Hi -this is X -My bloody feet hurt".
We are still friends and laugh about our trials through that time.
I found that hot baths helped a lot -never liked baths much before but found them a godsend. Those warm packs would be just a good I think at targetting the area.
At least now there is an awareness of the pain caused by this treatment. I will never forget being told in no uncertain terms by a nurse that it wasnt the chemo itself that caused my pain but it was the steroids given at the same time.And that the pain wasnt so bad. What made it worse was that she actually worked for BCC. I lost all respect for the professionals after that which is a shame.
No matter . The best side effect is that I am here to type this up nearly 5 years later.
Best of luck to you all
I finished 6 cycles of Taxotere in March and the joint pain is very typical with this chemo. I found co-codamol very effective in controlling the pain.
I have to say that although it is almost 4 months since finishing Tax I still cant run up stairs like I used to but as time goes on my knees are getting stronger.
Good luck with all the side-effects, that sludgy mouth really is the pits, but it's worth it.
Yes everything you describe I remember it so well, this time last year I was going through exactly what you describe.
It's a tough treatment, but the "creme de la creme" of chemos so they say, and once you start seeing shrinkage you will begin to feel that its working and that will help.
Sorry its being so tough for you, Christmas isn't that far away so you'll soon be cuddling your grandchildren.
I had a hard time on Taxotere when orginally diagnosed, with similar to what you are describing, I managed to control it with a range of pain killers in the end. The weakness got pretty bad as the 4 sessions went by I am afraid to say, I could barely walk. You need to talk with your team about what is happening I think, they will have some suggestions to control the pain etc.
This is GinnyG! I'm on No.2 Taxotere given last Tuesday (had 3 x FEC before) and today is the worst I have felt - completely exhausted, very teary, sludgy mouth (can't taste anything)continuous hot flushes, aching limbs etc etc.
I just keep saying to myself - 'ride the storm' you'll soon feel better. I'm trying to be so positive and yet when I'm down I can't help feeling negative. It's my 60th on Sat and also my 1st wedding anniversary to my lovely new husband - who would have thought a year ago that I would be in this position! Life has a way of dealing these blows and I hope we can all soon look back at this awful experience with positivity for the future. I live in France and can't travel to England to see my 3 children and 5 grandchildren whilst I'm having treatment, but they have visited for weekends here and there to cheer me up. All I can say is onward and upward, just 2 more tax, then operation, then rads, then hopefully back to England for Xmas! God willing. All the best to you - GinnyG x
Yes I had exactly the pain you describe. It usually came on three days after tax and lasted about three days. It was so weird I had pains in hips ankles and knees. I could be ok one minute then my leg would give way or I would have a sudden severe pain causing me to have to stand still for a time.My pains were also during the night but they were really unusual sometimes i would have really bad pain in my shin bones or my heels.They did only last a few days and strong pain relief helps.Laugh a minute this treatment eh!
I had quite quite a lot of joint/bone pain with taxotere. Didn't want to say much to the clinic as I wanted the full dose and course to give me the best protection against a recurrence. I found self-heat up pads quite good - which you can buy from any chemist. There are one specifically shaped to fit on the knee. Other than that the chemo unit should be able to issue you with stronger pain killers as they did with me. The worst of the pain lasted about 2-3 days with twinges for a few days more during each cycle.
Hope you feel better soon.
Has anyone else had bad knee and ankle pain on Taxotere. I am no wimp but I am lying in bed howling with the pain for much of the night. I don't know what to do with myself. My knees are very weak during the day, making getting up and down stairs difficult. Does anyone have any advice/solution? Does it last long. I have had 3 watered down sessions of Taxotere so far.
Thanks for any help